MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-48
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4: a partial udi was provided as the lot number is not known.
 
Event or Problem Description
It was reported that the 3.5x48 mm xience skypoint stent delivery system (sds) failed to cross the lesion and there were at least 3 broken struts.There were no adverse patient effects and there was no clinically significant delay in the procedure.Another xience skypoint sds was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material deformation was confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory in addition to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and analysis of the returned device, a definitive cause for the reported difficulties could not be determined; however, factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Factors that could contribute to material deformation include, but are not limited to, inadvertent mishandling during sheath/stylet removal, preparation, during use of the device, interaction with anatomy or accessory devices.In this case, it is possible inadvertent mishandling of the device during sheath/stylet removal may have contributed to the reported material deformation, ultimately causing the reported failure to advance; however, based on the information provided by the account, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: lot number updated from unknown to 5061342 d4: corrected primary udi number from (01)08717648231308(17)(10)unknown to (01)08717648231308(17)280609(10)5061342 h6: medical device code correction 1069 was removed.
 
Event or Problem Description
Returned device analysis identified that there were no broken struts, they were bent.The account confirmed that the correct device was received.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23281133
Report Number2024168-2025-11073
Device Sequence Number8809007
Product Code NIQ
UDI-Device Identifier08717648231308
UDI-Public(01)08717648231308(17)280609(10)5061342
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-48
Device Catalogue Number1804350-48
Device Lot Number5061342
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown